MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 5.0 MM DIAMETER CORTICAL SCREW - RED FIXED ANGLE 3.5 MM HEX HEAD; ROD, FIXATION

ZIMMER BIOMET, INC. 5.0 MM DIAMETER CORTICAL SCREW - RED FIXED ANGLE 3.5 MM HEX HEAD; ROD, FIXATION
Model Number 47-2484-040-50
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle/Tendon Damage (4532); Swelling/ Edema (4577)
Date of Event 10/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A2: year of birth 2002.D10: medical product: tibial nail - yellow 11 mm diameter 38 cm length: catalog#47249538011, lot#ni; tibial nail cap 0 mm height: catalog#47248700500, lot#ni; unknown dynamization proximal screw: catalog#ni, lot#ni; unknown transverse proximal screw: catalog#ni, lot#ni; unknown 25mm distal screw: catalog#ni, lot#ni; unknown 15mm distal screw: catalog#ni, lot#ni.G2: foreign: germany.Multiple mdr reports have been filed for this event.Please see associated reports: 0001822565-2023-01594; 0001822565-2023-01595; 0001822565-2023-01596; 0001822565-2023-01597; 0001822565-2023-01598; 0001822565-2023-01599.Customer has indicated that the product will not be returned to zimmer biomet for evaluation as the product has been discarded.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via a clinical study that a patient underwent an initial tibial bone fixation procedure.Immediately following the procedure, the patient developed compartment syndrome which required a fasciotomy and vacuum-assisted closure procedure to address the complications within the muscles.The event was reported as resolved ten days post-operation.Due diligence is in progress for this event; to date no further information has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: medical product: tibial nail - yellow 11 mm diameter 38 cm length: catalog#: 47249538011, lot#: 65267637; tibial nail cap 0 mm height: catalog#: 47248700500, lot#: 65023760; 5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head: catalog#: 47248404250, lot#: 65267145; 5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head: catalog#: 47248403550, lot#: 65235863; 5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head: catalog#: 47248403750, lot#: 64997561; 5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head: catalog#: 47248403550, lot#: 64997570; unknown cerclage wires: catalog#: ni, lot#: ni, qty#: (b)(4).The product will not be returned to zimmer biomet for evaluation as the product remains implanted.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via a clinical study that a patient underwent a tibial bone fixation procedure following a traumatic fall which resulted in an open oblique fracture in the distal third of the right knee.On the same day postoperatively, the patient developed compartment syndrome and was returned to the operating room for a fasciotomy and wound-vac replacement procedure to address the complications within the muscles.The complication was resolved, final closure occurred as planned, and the patient was discharged one week later.Six month follow up visits indicated no signs of infection or further complications, a full return to activities without pain or difficulty, and no complications or implant concerns on diagnostic images.All available information has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A review of the device history records was not performed as the reported event was determined to be unrelated to the implanted zimmer biomet device.Compartment syndrome occurs when pressure rises in and around muscles.The pressure is painful and can be dangerous.Compartment syndrome can limit the flow of blood, oxygen and nutrients to muscles and nerves.It can cause serious damage and possibly death if not treated.Compartment syndrome occurs most often in the lower leg.But it can also impact other parts of the leg, as well as the feet, arms, hands, abdomen (belly) and buttocks.A compartment is a group of muscles, nerves and blood vessels.The compartment won't expand to make room, so the swelling or bleeding puts pressure on the nerves and muscles.A serious injury/trauma or too much physical exertion can cause swelling or bleeding in a compartment as is the most common cause of compartment syndrome.Acute compartment syndrome can occur without any precipitating trauma but typically occurs after a long bone fracture, with tibial fractures being the most common cause of the condition, followed by distal radius fractures.As reported in this complaint, the patient suffered a traumatic fall which resulted in an open oblique fracture in the distal third of the right knee.As there are multiple factors that may contribute to compartment syndrome that are outside the control of zimmer biomet, the root cause of the reported event was determined to be not related to the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
5.0 MM DIAMETER CORTICAL SCREW - RED FIXED ANGLE 3.5 MM HEX HEAD
Common Device Name
ROD, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17134122
Report Number0001822565-2023-01600
Device Sequence Number7434310
Product Code HSB
UDI-Device Identifier00889024094062
UDI-Public(01)00889024094062(17)311019(10)65235864
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082770
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number47-2484-040-50
Device Catalogue Number47248404050
Device Lot Number65235864
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer07/04/2023
10/20/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date07/17/2023
10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age20 YR
Patient SexMale
Patient Weight120 KG